New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 4/9/2009 9:33 AM (GMT -7)   
 
Hi, I take Metformin (1700 mg.) a day...Well, I've been having this problem: I feel kinda cold, especially my face.  I feel kinda lethargic all the time, but this cold feeling is driving me nuts..And I sweat everywhere else...
Any ideas?
 
Me.
 

 
We are all in the same boat...unfortunatley it seems like it's sinking...
Post Lamenectomy Syndrome
Hemi Lamenectomy/Spinal Fusion(Lumbar)
120 mg. Methadone daily /15 mg. Oxycodone as needed
Type 2Diabetes : (March 16, 2009)
Metformin 500 mg. twice daily
ME. (Rhonda)                                                                    

 


uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 4/9/2009 9:34 AM (GMT -7)   
 
My blood glucose levels were 119 this morning...now it's 302... This has been happening alot.
 
Me.

 
We are all in the same boat...unfortunatley it seems like it's sinking...
Post Lamenectomy Syndrome
Hemi Lamenectomy/Spinal Fusion(Lumbar)
120 mg. Methadone daily /15 mg. Oxycodone as needed
Type 2Diabetes : (March 16, 2009)
Metformin 500 mg. twice daily
ME. (Rhonda)                                                                    

 


tjbessey
Regular Member


Date Joined Feb 2009
Total Posts : 65
   Posted 4/10/2009 6:28 PM (GMT -7)   
 
I asked this question in another thread and you did not answer. I would like to help you, as would others, but you really need to follow your threads and answer the questions that are asked in order to get a benefit. Do you know if you are taking regular metformin or extended release metformin which is written on a prescription bottle as metformin HCL ER? While both drugs are metformin, the act differently in the body with regards to how the medicine enters your system. One is all or none while the other releases a steady amount of metformin over a 12 hour period of time.
 
When I started taking metformin my numbers were like yours and my doctor quickly realized that I needed the extended release metformin and once the change was made things started to get better over time. If you were on regular metformin and your doctor moved you to insulin before putting you on extended release metformin than it is time to see a specialist who better understands how these medicines work on your endocrine system.
 
I am the king of denial and have only recently started to force myself to take care of my diabetes, but since I have been doing what I know it right, my numbers have changed amazingly. It is always a struggle, but I have to do this for my kids. Become educated about your condition and use the advice and or feedback you get here to get the best care possible from your medical team. You are paying for and thus deserve the best.
 
TJ

uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 4/11/2009 11:34 AM (GMT -7)   
 
 
Sorry about missing that thread...But I am on regular Metrformin..I started out taking just 500 mg. a day, then 1000 mg. a day,now up to 1700 mg. a day.  I agree, putting me on insulin that fast is a little strange. I guess I'll have to wait and see what happens when I go back this week.
I'll let u know.  So far my numbers are all over the place.  Sometimes they're lower then normal for me (198) then they're up (300's). 
 
Me.

 
We are all in the same boat...unfortunatley it seems like it's sinking...
Post Lamenectomy Syndrome
Hemi Lamenectomy/Spinal Fusion(Lumbar)
120 mg. Methadone daily /15 mg. Oxycodone as needed
High Blood Pressure: Lisinopril HCTZ 10 mg. daily
Type 2Diabetes: (March 16, 2009)
Metformin 850 mg. twice daily (so far)
ME. (Rhonda)                                                                    

 


tjbessey
Regular Member


Date Joined Feb 2009
Total Posts : 65
   Posted 4/11/2009 4:17 PM (GMT -7)   
Than right now you need to be your best advocate and ask your doctor to change you to extended release metformin. Try that for a few months and see how it works. It is also important to take metformin with a meal. A little knowledge goes a long way.

TJ

uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 4/11/2009 10:34 PM (GMT -7)   
Thanks TJ...I think you're correct about talking to my Dr. about the Metformin ER..I don't want to start taking injections so soon into it..Especially when I haven't maxed out on the orals yet. Maybe he was just trying to scare me when he talked about the insulin...I hope he would give me more time on the meds first...

I will let you know what happens.

Me.
 
We are all in the same boat...unfortunatley it seems like it's sinking...
Post Lamenectomy Syndrome
Hemi Lamenectomy/Spinal Fusion(Lumbar)
120 mg. Methadone daily /15 mg. Oxycodone as needed
High Blood Pressure: Lisinopril HCTZ 10 mg. daily
Type 2Diabetes: (March 16, 2009)
Metformin 850 mg. twice daily (so far)
ME. (Rhonda)                                                                    

 


Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 4/13/2009 10:42 AM (GMT -7)   
Me,
With your numbers all over, even on meds you may be LADA (latent autoimmune diabetes in adults) also known as Type 1.5. If this is the case you will find the orals won't work after a while and you will become like Phishbowl, a Type 1. In the mean time, please do yourself and your doctor a favor and start keeping a log book with a food diary, meds taken and blood glucose numbers. Accurate charting will help your doctor make a quicker diagnosis, help you see the results of your foods consumed and cut to the chase much quicker.

Please remember that numbers over 150 more than two hours after a meal are doing permanent damage to your coronary arteries, blood vessels, kidneys and eyes as well as the small capillaries in your hands and feet. You can't feel this damage or really notice it while it's happening. Time to get those numbers down.
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much. ~Mother Teresa

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."- Elizabeth Kubler-Ross

Post Edited (Jeannie143) : 4/13/2009 11:47:26 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:17 PM (GMT -7)
There are a total of 2,736,194 posts in 301,359 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
243 Guest(s), 7 Registered Member(s) are currently online.  Details
Mews2much, Lymiemomster, Redwing57, jrpsf, lotdaisy, The king, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer